Alert archive / California / Fire Weather Watches in 2017
Fire Weather Watch 13, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Oct 11, 2017, 4:07 PM PDT. It took effect at Oct 13, 2017, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2017, 4:07 PM PDT (23:07 UTC)
- In effect from
- Oct 13, 2017, 5:00 PM PDT
- Expired
- Oct 12, 2017, 10:08 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
831 WWUS86 KEKA 112307 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 407 PM PDT Wed Oct 11 2017 CAZ276-277-120715- /O.NEW.KEKA.FW.A.0013.171014T0000Z-171015T0000Z/ Interior Mendocino-W Mendocino NF/E Mendocino Unit- 407 PM PDT Wed Oct 11 2017 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... The National Weather Service in Eureka has issued a Fire Weather Watch, which is in effect from Friday afternoon through Saturday afternoon. * AFFECTED AREA...Fire weather zones 277 and 276...including much of Mendocino and northern Lake counties. * WIND...Sustained winds of 15 to 25 mph with occasional gusts to 35 mph. Strongest winds will be seen across ridges of eastern and southern Mendocino county, and ridges of Lake county. * HUMIDITY...Overnight recoveries of 50 to 70 percent...but decreasing rapidly as northeast winds increase. Afternoon minimums of 10 to 20 percent Saturday afternoon. * IMPACTS...Any ongoing fires or new fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
4 follow-up statements
621 WWUS86 KEKA 120526 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1026 PM PDT Wed Oct 11 2017 CAZ276-277-121330- /O.CON.KEKA.FW.A.0013.171014T0000Z-171015T0000Z/ Interior Mendocino-W Mendocino NF/E Mendocino Unit- 1026 PM PDT Wed Oct 11 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * AFFECTED AREA...Fire weather zones 277 and 276...including much of Mendocino and northern Lake counties. * WIND...Sustained winds of 15 to 25 mph with occasional gusts to35 mph. Strongest winds will be seen across ridges of eastern and southern Mendocino county, and ridges of Lake county. * HUMIDITY...Overnight recoveries of 50 to 70 percent...but decreasing rapidly as northeast winds increase. Afternoon minimums of 10 to 20 percent Saturday afternoon. * IMPACTS...Any ongoing fires or new fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
450 WWUS86 KEKA 121321 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 621 AM PDT Thu Oct 12 2017 CAZ276-277-122330- /O.CON.KEKA.FW.A.0013.171014T0000Z-171015T0000Z/ Interior Mendocino-W Mendocino NF/E Mendocino Unit- 621 AM PDT Thu Oct 12 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * AFFECTED AREA...Fire weather zones 277 and 276...including much of Mendocino and northern Lake counties. * WIND...Sustained winds of 15 to 25 mph with occasional gusts to 35 mph. Strongest winds will be across the ridges of eastern and southern Mendocino county, and the ridges of Lake county. * HUMIDITY...Overnight recoveries of 50 to 70 percent...but decreasing rapidly as northeast winds increase. Afternoon minimums of 10 to 20 percent Saturday afternoon. * IMPACTS...Any ongoing fires or new fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
044 WWUS86 KEKA 122207 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 307 PM PDT Thu Oct 12 2017 CAZ276-277-130615- /O.CON.KEKA.FW.A.0013.171014T0000Z-171015T0000Z/ Interior Mendocino-W Mendocino NF/E Mendocino Unit- 307 PM PDT Thu Oct 12 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * AFFECTED AREA...Fire weather zones 276 and 277...including much of Mendocino and northern Lake counties. Worst conditions in extreme southern Mendocino county. * WIND...Sustained winds of 10 to 20 mph with occasional gusts to 30 mph. Strongest winds will be across the ridges of extreme southern Mendocino county. * HUMIDITY...Overnight recoveries of 50 to 70 percent...but decreasing rapidly as northeast winds increase. Afternoon minimums of 10 to 15 percent Saturday afternoon. * IMPACTS...Any ongoing fires or new fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
769 WWUS86 KEKA 130508 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1008 PM PDT Thu Oct 12 2017 CAZ276-277-130615- /O.CAN.KEKA.FW.A.0013.171014T0000Z-171015T0000Z/ Interior Mendocino-W Mendocino NF/E Mendocino Unit- 1008 PM PDT Thu Oct 12 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Eureka has cancelled the Fire Weather Watch. Low RH is still expected Friday night, but winds are going to be lighter than previously expected. Winds will be northeast at 4 to 8 mph. A few gusts to 15 mph are possible on the ridges. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Oct 11, 3:02 AM PDT, 13 hours 5 minutes earlier.
Area forecast discussion, Oct 11, 3:02 AM PDT, 13 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
302 AM PDT Wed Oct 11 2017
.SYNOPSIS...An upper level trough will bring cool temperatures to
the area today along with mainly clear skies. Thursday night and
Friday another system will bring the potential for a few showers
in the north. High pressure will bring a moderate warmup for the
weekend into early next week.
&&
.DISCUSSION...An upper level trough moved through bringing cooler
air. There is still enough wind to keep temperatures mainly in the
40s this morning. Night satellite shows a few scattered low clouds
over the interior areas of Humboldt and Del Note counties. These
are expected to dissipate by late morning. Tonight mainly clear
skies are expected and this will allow temperatures to drop. Have
issued a frost advisory for the valleys of Trinity county and
northern Mendocino county. This may need to be upgraded to a
freeze warning and/or possibly expanded. Thursday mid level clouds
will start to increase as another trough approaches the area.
Thursday night and Friday there is the potential for a few
showers, but there is still some disagreement among the models.
The GFS keeps most of the precip to the north of the area, but the
NAM brings some light precip to mainly Del Norte county. For now
kept a slight chance to chance in the northern portions of the
area, but am a bit skeptical as to how much rain we will actually
see.
Saturday into early next week models are in general agreement on
high pressure building into the area. This will bring afternoon
temperatures in the 60s to low 70s and low in the 30s and 40s.
Some frost is possible in the interior areas.
Mid to late next week models are trying to bring some more
significant rain to the area. Confidence is still low on this, but
have increased pops some Tuesday night and Wednesday. MKK
&&
.AVIATION...The upper level trough has moved off to the east of
the area just leaving a few lower clouds over the interior
valleys. There is still a chance for some coastal clouds this
morning, but this chance is diminishing. Smoke plumes from the
redwood complex will continue to be the main concern, especially
this afternoon if fire activity increases. Currently visibility is
7 miles at KUKI. MVFR conditions are still possible this morning
and again in the afternoon, although confidence is low on this.
Otherwise mainly VFR conditions are expected tonight, although
patchy ground fog is possible at the coastal sites. MKK
&&
.MARINE...Northerly winds of 10 to 20 kt continue across the
waters this morning. These are strongest in the southern waters.
There looks to be a northwest swell of 6 to 8 feet at 12 to 14
seconds. The short period waves are only a few feet in the north
and around 7 feet in the south. The winds will diminish tonight as
the next trough approaches the area. Have cancelled the SCA for
the northern inner waters and will end the SCA for the northern
outer waters this evening. Winds will remain fairly light on
Thursday and Friday with the trough moving through the area.
This weekend high pressure builds back into the area. The outer
waters will likely see near gale force winds with lighter winds in
the inner waters. Next week the strongest winds will shift farther
offshore as another trough approaches, although confidence is low
on the timing of this. MKK
&&
.FIRE WEATHER...Northerly winds have increased this morning, but
RH recoveries are generally moderate to good. There are few areas
of drier air in the higher elevations of eastern Mendocino and
eastern Trinity counties. Temperatures today should be 5 to 10
degrees cooler than yesterday, and smoke could keep those
temperatures even lower.
Once the upper troughing moves east of the area by the weekend,
humidity should drop sharply. Afternoon humidity could be in the
teens Saturday and Sunday. Winds may be slightly elevated behind
the trough Friday night into Saturday. Sunday and Monday winds are
expected to diminish.
No rain is expected over the wildfires through the weekend.
Keene/MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 9 AM PDT Thursday for
CAZ107-108-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT this evening for PZZ470.
Small Craft Advisory until 5 AM PDT Thursday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 11, 5:25 AM PDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 525 AM PDT Wed Oct 11 2017 CAZ101>106-109-112-113-121230- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 525 AM PDT Wed Oct 11 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-110-111-121230- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 525 AM PDT Wed Oct 11 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Temperatures will drop into the lower to mid 30s tonight with areas of frost. Isolated, normally colder spots may briefly reach freezing. A frost advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:35 AM PDT | Frost Advisory | EKA | Mendocino, Trinity | 13 hr |
| Oct 11, 3:35 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 18 hr |
| Oct 11, 3:35 PM PDT | Freeze Warning | EKA | Mendocino, Trinity | 18 hr |
Nearby
Fire Weather Watches in California, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.